MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number H74939419700410
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon would not deflate, resulting in puncture of the balloon with a needle.The target lesion was located in the mildly tortuous and mildly calcified arteriovenous fistula in the arm.A 7.0 x 40 mm, 135 cm ranger drug-coated balloon was selected for use.During the procedure, it was noted that the balloon would not deflate.The physician ultimately punctured the balloon directly using a needle.The procedure was completed with a different device.There were no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the ranger device was returned to our post market quality assurance laboratory.The device was received with the guidewire inserted in the device.A visual and tactile examination of the shaft identified shaft damage 440mm distal from the distal end of the strain relief.A visual examination identified that the balloon section was pulled in a distal direction revealing the proximal markerband and was also noted to be severely creased.Positive pressure was applied when di water was observed to be leaking from the location to where the shaft was noted to be damaged.The balloon was unable to be inflated due to the damage noted to the shaft and the balloon.As per ifu the rated burst pressure for this device is 14 atmospheres.The tip section of the device was visually examined, and no issues were noted.This concludes the product analysis.
 
Event or Problem Description
It was reported that the balloon would not deflate, resulting in puncture of the balloon with a needle.The target lesion was located in the mildly tortuous and mildly calcified arteriovenous fistula in the arm.A 7.0 x 40mm, 135cm ranger drug-coated balloon was selected for use.During the procedure, it was noted that the balloon would not deflate.The physician ultimately punctured the balloon directly using a needle.The procedure was completed with a different device.There were no patient complications.
 
Additional Manufacturer Narrative
Investigation results: device evaluated by mfr: the ranger (dcb) was returned to our post market quality assurance laboratory with the guidewire inserted.A visual and tactile examination of the shaft identified shaft damage 440mm distal from the distal end of the strain relief and the balloon was separated in a complete balloon circumferential tear located approximately 47mm proximal of the distal tip.The balloon section was noted to be pulled in a distal direction revealing the proximal markerband, and was also noted to be severely creased.Positive pressure was applied when di water was observed to be leaking from the location to where the shaft was noted to be damaged.The balloon was unable to be inflated due to the damage noted to the shaft and the balloon.As per ifu the rated burst pressure for this device is 14 atmospheres.The tip section of the device was visually examined, and no issues were noted.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a review of the ranger (dcb) device was completed and confirmed that the event of failure to deflate was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of 'adverse event related to procedure.
 
Event or Problem Description

Brand Name
RANGER?
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22543473
Report Number2124215-2025-46106
Device Sequence Number17946487
Product Code ONU
UDI-Device Identifier08714729976240
UDI-Public(01)08714729976240(17)270128(10)972H25
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939419700410
Device Catalogue NumberH74939419700410
Device Lot Number00972H25
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer08/05/2025
03/04/2026
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/02/2025
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown